Density Based Routing Algorithm for Spare/Dense Topologies in Wireless Mobile Ad-Hoc Networks
Essam Natsheh1 & Khalid Buragga1 Show affiliations
- King Faisal University, Saudi Arabia
American Journal of Engineering and Applied Sciences, Volume 3, Issue 2, pp. 312–319 · doi.org/10.3844/ajeassp.2010.312.319
Abstract
Problem statement: A Mobile Ad-Hoc Networks (MANETs) operate in environments without infrastructures with an undefined network size. Most routing protocols of Mobile Ad-hoc Networks (MANETs) were studied using open space models where nodes were able to move throughput the entire simulation area. However, a more realistic topology should account for restricted mobility of nodes, such as in an urban city setting where there may be concentrations of nodes within specific areas (such as within buildings) and low density of nodes in other areas (such as in parks and roadways). Consequently, the simulation area should be partitioned into smaller sub-areas with varying densities to model such topologies, called spare/dense topologies. Approach: This study characterized the effect of spare/dense topologies on MANET routing performance and proposes an extension for an existing routing protocol to work in such topologies. Results: The proposed protocol improved the performance of MANETs by reducing the communication overhead incurred during the routing processes by implementing a new broadcast algorithm. The proposed broadcast algorithm was based on the density and connectivity of the nodes and not just the number of nodes. Conclusion: Compared with simple flooding, the proposed algorithm can improve the saved broadcast up to 50% without affecting reach ability, even under conditions of high mobility and density.
Licence and reuse
Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.
How to reuse this articleResponses (0)
About this article
Natsheh, E. & Buragga, K. (2010). Density Based Routing Algorithm for Spare/Dense Topologies in Wireless Mobile Ad-Hoc Networks. American Journal of Engineering and Applied Sciences, 3(2), 312–319. https://doi.org/10.3844/ajeassp.2010.312.319
- Licence
- © Science Publications
- Issue
- Volume 3, Issue 2
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
